MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ONLINE DAT BENZODIAZEPINES PLUS; BENZODIAZEPINE ENZYME IMMUNOASSAY

ROCHE DIAGNOSTICS ONLINE DAT BENZODIAZEPINES PLUS; BENZODIAZEPINE ENZYME IMMUNOASSAY
Catalog Number 08056919190
Medical Device Problem Codes False Negative Result (1225); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the cobas pro c 503 analytical unit is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable benz benzodiazepines plus results from one urine patient sample tested on the cobas pro c 503 analytical unit.The initial result was reported outside of the laboratory.The doctor questioned the result which prompted the rerun of the patient sample.The patient sample was sent for confirmatory testing to another laboratory that uses mass spectrometry.On (b)(6) 2023, the initial result from the analyzer was -131 mabs (negative).On (b)(6) 2023, the patient sample tested positive for two metabolites in mass spectrometry: oxazepam (271 ng/ml) and temazepam (4093 ng/ml).On (b)(6) 2023, the first repeat result of the aliquoted patient sample was -124 mabs (negative).The second repeat result of the aliquoted patient sample was -122 mabs (negative).The third repeat result of the aliquoted patient sample was -119 mabs (negative) the positive result was deemed correct. .
 
Additional Manufacturer Narrative
The investigation reviewed the calibration performed on 09-may-2023; no alarms were noted.The investigation reviewed the qc recovery; the results were within specifications.The investigation reviewed the alarm trace.The trace had abnormal aspiration alarms on the date of the event.This can be an indication of poor sample quality.
 
Additional Manufacturer Narrative
Medwatch field "lot no" was updated.The field application specialist (fas) explained to the customer that the reported benzodiazepine plus assay is a screening test and that this assay does not detect glucuronidated forms of certain benzodiazepines.Product labeling states: "benzodiazepines plus provides only a preliminary analytical test result.A more specific alternate chemical method must be used in order to obtain a confirmed analytical result.Gas chromatography¿mass spectrometry (gc¿ms) is the preferred confirmatory method.Clinical consideration and professional judgment should be applied to any drug of abuse test result, particularly when preliminary positive results are used." "analytical specificity - many benzodiazepines appear in the urine largely as the glucuronidated conjugate.Glucuronidated metabolites may have more or less cross-reactivity than the parent compound." the investigation determined the field application specialist's actions resolved the issue.

Brand Name
ONLINE DAT BENZODIAZEPINES PLUS
Common Device Name
BENZODIAZEPINE ENZYME IMMUNOASSAY
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key17269564
Report Number1823260-2023-02183
Device Sequence Number17632491
Product Code JXM
UDI-Device Identifier07613336170502
UDI-Public07613336170502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08056919190
Device Lot Number635345
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer08/29/2023
09/07/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date09/07/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale